Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

July 8, 2016Reynolds County, Missouri

NWS St. Louis, MO issued this special weather statement at Jul 8, 2016, 4:10 AM CDT for Reynolds County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 4:10 AM CDT (09:10 UTC)
Expired
Jul 8, 2016, 5:00 AM CDT
In force
50 min
Issued by
NWS St. Louis, MO

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 154 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2840 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS83 KLSX 080910
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT FRI JUL 8 2016
 
MOZ084-099-081000-
REYNOLDS MO-IRON MO-
410 AM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND
NORTHEASTERN REYNOLDS COUNTIES UNTIL 500 AM CDT...

AT 410 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REYNOLDS...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REYNOLDS...ELLINGTON...ANNAPOLIS...GLOVER...CENTERVILLE...DES ARC...
CHLORIDE...HOGAN...LESTERVILLE...VULCAN...SABULA...
REDFORD AND CORRIDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3721 9106 3751 9108 3753 9055 3727 9055
      3727 9074 3723 9074
TIME...MOT...LOC 0910Z 267DEG 31KT 3737 9097 

$$

TILLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:29 AM CDT, 41 minutes earlier.

Area forecast discussion, Jul 8, 3:29 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
329 AM CDT FRI JUL 8 2016

.SHORT TERM... (Through Tonight)
Issued at 308 AM CDT Fri Jul 8 2016

A number of questions remain regarding thunderstorm evolution thru
the period. A cdfnt continues to approach the region early this
morning. Ongoing convection is expected to gradually sink swd as the
LLJ continues to veer early this morning.

While the main effective boundary shud be south of the CWA this
afternoon, enuf instability is expected along and ahead of the cdfnt
to pose a threat of redevelopment. With the lack of better forcing,
have kept only slight chance PoPs along the cdfnt for now.

More uncertainty remains for this evening as mdls suggest that a s/w
resulting from ongoing convection over the central Plains will push
ewd today. Guidance is in fairly good agreement with any convection
dissipating before reaching the CWA this afternoon, but any
resultant outflow may provide a focus for redevelopment tonight.
Location and timing is uncertain attm and have kept PoPs on the
lower end for now.

As for temps, have trended twd the warmer guidance for most of the
area today. The bulk of the convection shud exit the area this
morning with clouds dissipating leaving ample insolation for this
afternoon.

Tilly

.LONG TERM... (Saturday through Thursday)
Issued at 310 AM CDT Fri Jul 8 2016

(Saturday through Sunday)

The cdfnt shud push south of the CWA by Sat, however, not very
far. Will keep chance PoPs across the srn portions of the CWA
because of this. NW flow aloft returns with MCS activityreturning
Sat night and into Sun. Have kept PoPs low for now due to
uncertainty in placement, but if trends continue, will need to
increase across the srn third of the CWA.

Temps will be cooler thru the weekend with 850mb temps in the mid
to upper teens.

(Monday through Thursday)

Mdls suggest a fairly active pattern will continue thru the extd
period. Mdls are in good agreement with upper ridge building into
the region early in the period, before becoming zonal by mid week
or so.

The above mentioned cdfnt will lift back nwd as a wrmfnt with the
thermal ridge building into the area. Mdls do prog 850mb temps in
the 20-22C range during this time, but have kept temps in the
lower 90s due to a weak cap and mdls suggesting precip possible
each day.

Chances for a cdfnt arriving over at least nrn portions of the CWA
increase mid week and beyond. Have increased PoPs for the
remainder of the forecast period.

Tilly

&&

.AVIATION...  (For the 06z TAFs through 06z Friday Night)
Issued at 1147 PM CDT Thu Jul 7 2016

Scattered showers and thunderstorms wil affect areas mainly along
and south of I-70 for the rest of the night. Some isolated storms
are possible further north, but they should be few and far
between. Any storm that directly impacts an airport will be
capable of producing brief heavy rain which will likely reduce the
visibility to 2 miles or less. Additionally, if the sky clears out
after the storms move through a particular area, fog is likely to
develop. Don't have a lot of confidence that there will be much
fog due to extensive high cloud cover from storms west of the
area...but it is possible. Any fog that develops should dissipate
within an hour or two of sunrise.

Specifics for KSTL:

Scattered showers and thunderstorms will be in the vicinity of the
terminal for at least the next 3 to 4 hours. Any cell to directly
impact the terminal could produce IFR vsbys in heavy rain. Think
the more widespread rain currently over central Missouri will miss
the terminal to the south. Should see VFR flight conditions
prevail outside of thunderstorms. There could be some fog before
sunrise if the sky clears out, but I think this is unlikely.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     91  72  88  72 /  20  10  10  10
Quincy          89  65  85  66 /  10   5   5  10
Columbia        90  68  87  69 /  10  10  30  10
Jefferson City  91  69  88  69 /  20  10  30  20
Salem           91  68  87  66 /  30  20   5  10
Farmington      91  69  86  68 /  50  30  20  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 8, 3:52 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT FRI JUL 8 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
352 AM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT
MAINLY ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT.

TILLY

In the hours before

Special weather statement, Jul 8, 1:36 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 AM CDT FRI JUL 8 2016

MOZ041-047-048-080715-
BOONE MO-COLE MO-MONITEAU MO-
136 AM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLE...MONITEAU AND
SOUTH CENTRAL BOONE COUNTIES UNTIL 215 AM CDT...

AT 135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKSBURG...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...ASHLAND...ST. MARTINS...RUSSELLVILLE...JAMESTOWN...
CLARKSBURG...CENTERTOWN...EASLEY...MCGIRK...MARION...HARTSBURG...
WILTON...KLIEVER AND SANDY HOOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3869 9274 3868 9262 3870 9261 3885 9253
      3880 9222 3850 9241 3863 9277
TIME...MOT...LOC 0635Z 290DEG 23KT 3872 9260

BYRD
Special weather statement, Jul 8, 4:10 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT FRI JUL 8 2016

MOZ084-099-081000-
REYNOLDS MO-IRON MO-
410 AM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND
NORTHEASTERN REYNOLDS COUNTIES UNTIL 500 AM CDT...

AT 410 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REYNOLDS...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REYNOLDS...ELLINGTON...ANNAPOLIS...GLOVER...CENTERVILLE...DES ARC...
CHLORIDE...HOGAN...LESTERVILLE...VULCAN...SABULA...
REDFORD AND CORRIDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3721 9106 3751 9108 3753 9055 3727 9055
      3727 9074 3723 9074
TIME...MOT...LOC 0910Z 267DEG 31KT 3737 9097

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:19 PM CDTAreal Flood AdvisoryLSXBoone6 hr
Jul 8, 12:35 AM CDTAreal Flood AdvisoryLSXCallaway, Cole5 hr
Jul 8, 1:36 AM CDTSpecial Weather StatementLSXMoniteau39 min
Jul 8, 2:45 AM CDTSevere Thunderstorm WarningLSXGasconade, Osage21 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.